MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120615
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including occupation, phone, and fax, was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The product is available for evaluation and testing; however, it has not been received to date.Additional information will be submitted within 30 days of receipt.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Photo analysis: preliminary photos from dcb, control cable and microcoil were received.Dcb, control cable and microcoil look normal with no anomalies.Based on provided photos, the issue could not be confirmed, a functional test will be performed once the device is received.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of an aneurysm (unknown site), a 6mm x 15cm galaxy g3 (gly120615, l12845) was being used as a first framing coil and attempted to be detached for implant in the target lesion.The green system ready light of the enpower detachable control box 2 (dcb2000500, c46054 illuminated green.However, when the detachment button was pressed, the green system ready light illuminated red, and coil did not detach.The complaint coil was removed.There was no patient injury reported.An enpower control cable (ecb00018200, l15918) was also used in this case.Preliminary pictures of the dcb, control cable and microcoil were received.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an aneurysm (unknown site), a 6mm x 15cm galaxy g3 (gly120615, l12845) was being used as a first framing coil and attempted to be detached for implant in the target lesion.The green system ready light of the enpower detachable control box 2 (dcb2000500, c46054) illuminated green.However, when the detachment button was pressed, the green system ready light illuminated red, and coil did not detach.The complaint coil was removed.There was no patient injury reported.An enpower control cable (ecb00018200, l15918) was also used in this case.Preliminary pictures of the dcb, control cable and microcoil were received.Additional information received indicated that the green full battery light was illuminated after pressing the power button.Also, the system ready light was illuminated after connecting dcb, cable, and micro coil system.However, the system fault light was illuminated when the surgeon pressed the detach button, and the micro coil could not be detached.The condition of the dcb was photographed by distributer who was present at that moment.The surgeon and the distributor checked the connection, and all were tightly connected.The micro coil system was removed from the patient.The surgeon pressed the detach button to check the device condition outside of the patient body, and the micro coil was detached this time.The device has not been returned for analysis and therefore no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l12845 number, and no non-conformances related to the reported complaint condition were identified.The preliminary photos from dcb, control cable and microcoil were received.The dcb, control cable and microcoil look normal with no anomalies.With the information available and without the product available for analysis, the reported customer complaint of ¿coil - failure to detach¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Section b5: event: additional information received indicated that the green full battery light was illuminated after pressing the power button.Also, the system ready light was illuminated after connecting dcb, cable, and micro coil system.However, the system fault light was illuminated when the surgeon pressed the detach button, and the micro coil could not be detached.(the condition of the dcb was photographed by distributer who was present at that moment).The surgeon and the distributor checked the connection, and all were tightly connected.The micro coil system was removed from the patient.The surgeon pressed the detach button to check the device condition outside of the patient body, and the micro coil was detached this time.Section e1 ¿ initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 6MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9115379
Report Number3008114965-2019-01180
Device Sequence Number2762792
Product Code KRD
UDI-Device Identifier10886704077534
UDI-Public10886704077534
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberGLY120615
Device Lot NumberL12845
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer09/25/2019
11/05/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/10/2019
11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; ENPOWER DCB 2